MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261412
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6), 2016, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.The maximum diameter of the aortic aneurysm as measured by computed tomography angiography (cta) was 50 mm on (b)(6), 2016 the maximum diameter of aortic aneurysm as measured by cta was 71 mm (b)(6), 2022.On (b)(6), 2022, the patient presented with a type ii endoleak.On (b)(6), 2023, the implanted devices were explanted and the patient was treated with aortobiiliac bypass surgery.
 
Additional Manufacturer Narrative
D3: gore® excluder® aaa endoprosthesis.Plc181200 excluder 18mmx11.5cm sn (b)(6).Plc181000 excluder 18mmx9.5cm sn (b)(6).The patient referenced in this event file is enrolled in a post market prospective observational cohort registry designed to obtain data on device performance and clinical outcomes of patients treated with gore endovascular aortic products through the global registry for endovascular aortic treatment (great).Medidata rave® is the clinical study database (csd), capturing the data through the grt 10-11 module.The above information was obtained from the csd.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The explanted devices enabling direct assessment of product performance was not returned to gore for evaluation.The physician has sent the explanted devices to an independent 3rd party for evaluation.The 3rd party provided gore with their macroscopic analysis results of the explanted devices which were reviewed by gore explant scientists with the following results: the two contralateral leg endoprosthesis components were presumed to be contained within and extending from the trunk component.There were moderate, scattered plaques of red brown material present on the abluminal surface of the trunk and the contralateral leg endoprosthesis that was contained within the contralateral gate.Both contralateral leg endoprostheses were encapsulated in a thick, light tan to yellow biologic material.The contralateral leg endoprosthesis within and extending from the ipsilateral leg of the trunk was not visible.Extending proximally from the distal edge of the contralateral gate, the thickened biologic material encapsulated a portion of the endoprosthesis.All the lumens appeared patent, but patency could not be confirmed based off the images provided and the lack of a saline-patency test being noted.This complaint was initiated based on information received from a third party.Clinical images were requested for evaluation, but were reportedly not available.Images enabling direct assessment of product performance were returned for evaluation.The source and cause of the reported endoleak could not be independently confirmed during the investigation.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to endoleak.
 
Event or Problem Description
It was reported that on (b)(6) 2016, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.The maximum diameter of the aortic aneurysm as measured by computed tomography angiography (cta) was 50 mm on (b)(6) 2016 the maximum diameter of aortic aneurysm as measured by cta was 71 mm (b)(6) 2022.On (b)(6) 2022, the patient presented with a type ii endoleak.On (b)(6) 2023, the implanted devices were explanted and the patient was treated with aorto-bi-iliac bypass surgery.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18281722
Report Number3007284313-2023-02927
Device Sequence Number6043674
Product Code MIH
UDI-Device Identifier00733132622443
UDI-Public00733132622443
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2018
Device Catalogue NumberRLT261412
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale